MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367878
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparinn (lh) blood collection tubes has issues with clotting.This event occurred 10 times.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that lot#: 3111828 with coagulation.They report that " blood that is drawn goes glossy and cannot be used".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparinn (lh) blood collection tubes has issues with hemolysis.This event occurred 10 times.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that lot#: 3111828 with coagulation.They report that " blood that is drawn goes glossy and cannot be used".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed and the indicated failure mode for hemolysis was observed.Additionally, 100 retention samples from bd inventory were visually inspected with no issues identified.Complaints for sample quality are under statistical control for the month of (b)(6) 2023.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for hemolysis.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.B.5.Describe event or problem: it was reported when using the bd vacutainer® lithium heparin (lh) blood collection tubes has issues with hemolysis.This event occurred 10 times.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that lot#: 3111828 with coagulation.They report that " blood that is drawn goes glossy and cannot be used".H.6.Imdrf annex a: a0302 - device ingredient or reagent problem (2910).
 
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparin (lh) blood collection tubes has issues with hemolysis.This event occurred 10 times.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that lot#: 3111828 with coagulation.They report that " blood that is drawn goes glossy and cannot be used".

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key18043064
Report Number1917413-2023-01112
Device Sequence Number20700118
Product Code JKA
UDI-Device Identifier00382903678785
UDI-Public(01)00382903678785
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Catalogue Number367878
Device Lot Number3111828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/07/2023
11/28/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/13/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown